Advertisement

loader

Talk

Advanced search

HELP, Advice needed on the Morning After Pill!!!

(29 Posts)
Mistake Thu 28-Apr-05 07:30:27

EEK

I cannot believe at my age I don't know what to do!

How long have I got to get it and can I get it over the counter or do I need to see my GP?

noddyholder Thu 28-Apr-05 07:34:30

You can get it over the counter and the sooner you take it the better really but up to 72 hours is fine.I had the same problem a few weeks ago and took it within 36 hours and was told it was 85-90% effective but my period is 4 days late and I am getting worried tbh.I felt ok with it not sick or anything so from that point of view its fine good luck xx

marthamoo Thu 28-Apr-05 07:37:39

You can get it over the counter - it's called Levonelle but it's quite expensive (about £20 IIRC) If you have a FPC nearby you can get it there for free. It's effective for up to 48 hours but time is of the essence and the sooner you take it the better - go this morning! They insist you have token 'counselling' but it only take a few minutes.

noddyh...fingers crossed for you.

Mistake Thu 28-Apr-05 07:40:23

Oh thanks NH

It's already been 24 hours and I don't think I can get to a chemist or a GP till tomorrow so that will be over 48 hours.

I just ask for it at the counter at the chemist then?

Sorry am just panicking!
Good luck to you (if thats the right thing to say)

noddyholder Thu 28-Apr-05 07:41:51

I am praying now TBH!!

marthamoo Thu 28-Apr-05 07:43:36

Mistake, over 48 hours is no good - you really must go today!

Mistake Thu 28-Apr-05 07:49:15

Oh shit shit shit!!!

I could get dh to get it for me.

marthamoo Thu 28-Apr-05 07:52:26

I don't know if they'll give it to him - when I got it at Boots I had to be 'counselled'. Why can't you go? It surely counts as an emergency?

Mistake Thu 28-Apr-05 07:55:27

I have to go to work but I'm travelling from the North of the country to the south then back to the north with a young child, so I can't really pop out IYKWIM.

God I'm starting to panic!

munz Thu 28-Apr-05 08:01:55

i took it within 24 hours and was really sick with it, also got PG on it. my advice, unless u can stop in doors i'd probably go for the coil option (I think it is) when u can have it up to 5 days after or something

Mistake Thu 28-Apr-05 08:03:38

Thats another worry I took it years ago and was ill afterwards.

nellie245 Thu 28-Apr-05 08:39:06

Message withdrawn at poster's request.

Tinker Thu 28-Apr-05 10:18:25

Think Superdrug give it for free. Think

Newbarnsleygirl Thu 28-Apr-05 11:29:44

Am coming out of the closit cos I can't be bothered changing my name

Have rung chemist up and it's £24 and I'm going to get it in bit before I start work.

I hope it doesn't make me feel sick.

Thank you all very much for you advice

lou33 Thu 28-Apr-05 11:35:36

Afaik you get up to 72 hours, though the sooner the better really.

lou33 Thu 28-Apr-05 11:37:12

interesting link here

noddyholder Thu 28-Apr-05 11:58:19

let me know how you get on I stopped changing my name too in the end!I am still praying for af although a friend told me today that the pill can cause disturbance of your next period so I'm hoping its that Good luck you may be lucky and not be sick I had no effects apart from a bit tired

Toadie Thu 28-Apr-05 11:59:17

I think you can get it free at a family planning clinic, if there's one near you.

Newbarnsleygirl Fri 29-Apr-05 13:48:59

Thanks again everyone and thanks for that link Lou.

I managed to get it yesterday lunchtime so it should be ok.

NH how are you getting on?
When I was reading the booklet that came with the pill it said that your period can be late if it is over 5 days to get it checked out though.

Newbarnsleygirl Fri 29-Apr-05 16:40:51

Eeek

Am starting to panic again now.
Have now got Diaoreah I never get it so it has to be the MAP thats done it.

Is this as bad as vomiting? Will I have to go back and get another tablet?

I've searched on the web but there's no answers.

WigWamBam Fri 29-Apr-05 16:42:12

Ring the chemist and ask their advice.

Newbarnsleygirl Fri 29-Apr-05 16:47:14

If I rang the NHS would they help.

I don't really fancy ringing the chemist back. I was so embarrased when I went in and I got a few disapproving looks from 2 older women working there.

WigWamBam Fri 29-Apr-05 17:03:00

Don't take any notice of disapproving looks. You're anonymous on the phone, so don't worry about what they think of you.

NHS Direct is worth a try, though.

WigWamBam Fri 29-Apr-05 17:10:49

According to this , if you have sickness or diarrhoea after taking the MAP, you should speak to the doctor or to the chemist because you may need another dose.

noddyholder Fri 29-Apr-05 17:14:05

my doctor only mentioned vomiting not diarrhoea Hope it works for you and ring your doctor just incase as you can take a 2nd dose if the sickness is within 2 hours I think

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now